Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 25, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Apr 28, 2016, 10:11 PM CDT. It took effect at Apr 29, 2016, 1:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2016, 10:11 PM CDT (03:11 UTC)
- In effect from
- Apr 29, 2016, 1:00 AM CDT
- Expired
- Apr 29, 2016, 4:07 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
661 WHUS74 KBRO 290311 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1011 PM CDT THU APR 28 2016 ...WINDS TO INCREASE OVER GULF COASTAL WATERS TONIGHT... .WINDS OVER THE COASTAL WATERS WILL INCREASE TONIGHT IN RESPONSE TO AN INCREASING PRESSURE GRADIENT. SEAS ARE ALSO EXPECTED TO BUILD THROUGH FRIDAY MORNING. GMZ150-155-170-175-291115- /O.NEW.KBRO.SC.Y.0025.160429T0600Z-160429T1700Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1011 PM CDT THU APR 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON CDT FRIDAY. * WINDS...GENERALLY AROUND 20 KNOTS SUSTAINED WITH A FEW GUSTS TO 25 KNOTS. * WAVES/SEAS...5 TO 7 FEET SEAS IN THE NEAR-SHORE WATERS AND 6 TO 8 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
754 WHUS74 KBRO 290907 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 407 AM CDT FRI APR 29 2016 ...MARINE CONDITIONS TO BECOME ADVERSE TODAY AND TONIGHT... .HIGH PRESSURE OVER THE GULF OF MEXICO IS EXPECTED TO BEGIN INTERACTING MORE STRONGLY WITH LOW PRESSURE IN NORTHERN MEXICO AND THE CENTRAL PLAINS. STRONG WINDS AND ROUGH SEAS WILL DEVELOP...AND SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LOWER TEXAS COASTAL WATERS. GMZ150-155-170-175-291800- /O.CAN.KBRO.SC.Y.0025.000000T0000Z-160429T1700Z/ /O.NEW.KBRO.SC.Y.0026.160429T1400Z-160430T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 407 AM CDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 AM CDT SATURDAY. * WINDS...SOUTHEAST AT 17 TO 22 KNOTS. * SEAS...5 TO 7 FEET NEARSHORE...AND 6 TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-291800- /O.NEW.KBRO.SI.Y.0020.160429T1400Z-160430T0300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 407 AM CDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WINDS...SOUTHEAST AT 16 TO 21 KNOTS. * BAY CONDITIONS...CHOPPY BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TOMASELLI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 6:58 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 28, 6:58 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 658 PM CDT THU APR 28 2016 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...MVFR CIGS HAVE RETURNED TO BRO AND HRL OVER THE PAST TWO HOURS AS LOW-LVL CLOUDS ROLL IN FROM THE GULF ON SE FLOW...WHICH SHOWS NICELY ON VIS IMAGERY. MFE STILL HANGING ON TO VFR WITH OVC033 AS OF LAST HOUR. HAVE CONTINUED TRENDS FROM PREVIOUS SET OF TAFS WITH A FEW TWEAKS ON TIMING. SHORT-TERM STATISTICAL GUIDANCE IN GOOD AGREEMENT THAT IFR CIGS WILL RETURN TO BRO AND HRL AROUND 02-04Z...SO CONFIDENCE FAIRLY HIGH ON THIS. LESS SO AT MFE SO GOING WITH LOW-END MVFR CEILINGS OVERNIGHT THERE. WINDS SHOULD STAY UP ENOUGH OVERNIGHT TO KEEP MUCH FOG FROM FORMING. VISIBILITIES MAY VARY SOMEWHAT THRU THE NEXT 24HR AS VARYING AMTS OF SMOKY HAZE RIDE UP THROUGH THE AREA...BUT GENERALLY EXPECTING 4-5 MI. WINDS WILL PICK UP TO BREEZY CATEGORY WITH GUSTS TO 25KT BY LATE MORNING FRI. 18Z GFS MODEL WINDS SEEM OVERDONE SO WILL LEAN TOWARD NAM. && .PREV DISCUSSION... /ISSUED 301 PM CDT THU APR 28 2016/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...A 500 MB CLOSED LOW JUST WEST OF THE FOUR CORNERS WILL MOVE EAST ACROSS THE DESERT SOUTHWEST TONIGHT...PUSHING INTO THE SOUTHERN HIGH PLAINS BY FRIDAY. THE APPROACH OF THE LOW WILL BE ASSOCIATED WITH A SURFACE COLD FRONTAL SYSTEM MOVING INTO WEST TEXAS TONIGHT AND FRIDAY. THAT DEVELOPMENT WILL TIGHTEN UP THE SURFACE PGF...INCREASING SE-S WINDS TO MODERATE OR BREEZY FROM THE COAST TO THE MID VALLEY ON FRIDAY PERSISTENT SE-S LOW LEVEL FLOW COMBINED WITH 500 MB RIDGING THAT WILL BUILD OVER THE GULF OF MEXICO...AND SUBSIDENT SOUTHWEST FLOW ALOFT WILL MAINTAIN HIGH TEMPS WELL ABOVE CLIMO FOR LATE APRIL. A DAY IN THE 90S WEST OF I-69E WILL BE ON TAP FRIDAY...WHEN NORMALS ARE ONLY IN THE 80S. DEEP LAYER MOISTURE OVER THE RGV AHEAD OF THIS NEXT 500 MB CLOSED LOW WILL REMAIN LIMITED WITH ONLY MARGINAL MOISTURE RETURN LATE TONIGHT INTO FRIDAY. CONSIDERING THE COMBINATION OF THE FAR NORTHWARD TRACK OF THE CLOSED MID LEVEL LOW AND THE LIMITED MOISTURE VALUES THROUGH THE SHORT TERM...WILL GO WITH RAIN CHANCES BELOW MENTIONABLE. A STABLE LOW LEVEL PROFILE AND MODERATE ONSHORE WINDS WILL SUPPORT BKN TO OVC LOW LEVEL CLOUDS TONIGHT AND FRIDAY NIGHT...AND WILL ALSO TRAP HAZE FROM AGRICULTURAL BURNING TO THE SOUTH...REDUCING VSBY SLIGHTLY. OVERNIGHT LOWS THE NEXT COUPLE OF NIGHTS WILL BE IN THE 70S...HIGHER THAN THE NORMALS IN THE UPPER 60S. THE LATEST TEXAS COMMISSION ON ENVIRONMENTAL QUALITY'S (TCEQ'S) AIR QUALITY INDEX (AQI) PLACES THE RGV IN THE CATEGORY OF "UNHEALTHY FOR SENSITIVE GROUPS" DUE TO THE ONGOING AGRICULTURAL FIRES BURNING ACROSS MUCH OF MEXICO AND CENTRAL AMERICA. THE SE-S LOW LEVEL FLOW PATTERN WILL PERSIST THROUGH FRIDAY AND INTO SATURDAY...WITH LIGHTER WINDS OVER THE WEEKEND...PUSHING SMOKE AND HAZE OVER THE RGV AND DEGRADING AIR QUALITY. WILL MAINTAIN THE MENTION OF HAZE TONIGHT THROUGH FRIDAY NIGHT. HAZE WILL MIX WITH SEA AIR AT NIGHT...AS FOG FORMATION TAKES PLACE DUE TO THE LOWER TEMP/DEWPOINT SPREAD. LONG TERM /SATURDAY THROUGH THURSDAY/....A SERIES OF UPPER LEVEL SYSTEMS WILL TRAVEL ACROSS THE WESTERN CONUS INTO THE CENTRAL PLAINS DURING THE LONG TERM PERIOD. THE SYSTEM OVER THE FOUR CORNERS WILL PUSH A COLD FRONT ACROSS OUR AREA SATURDAY ENHANCING CONVECTION OVER THE AREA. PRECIPITABLE WATER VALUES INCREASE TO ABOVE 1.5 TO 1.7 INCHES ON THE NAM/GFS SOUNDINGS SHOWING AN INCREASE OF MOISTURE AT LEAST UP TO 850MB OVER THE REGION. THE BEST CHANCE WILL BE FOCUS OVER THE NORTHERN COUNTIES AND MID VALLEY BUT LESS OF A CHANCE IN THE LOWER VALLEY. AS THE MAIN LOW PRESSURE WEAKENS AND LIFTS NE...THE SOUTHWEST FLOW ALOFT RETURNS WITH DRY AIR IN THE MID LAYERS MAKING ITS WAY INTO THE CWA WHILE EASTERLY FLOW WILL STILL REMAIN IN THE LOWER LAYERS. LOW LEVEL MOISTURE WILL STILL BE HIGH BELOW 850 MB AVERAGE OF 70 TO 80 PERCENT WHICH COULD INITIATE A FEW SHOWERS SUNDAY AFTERNOON. DRY LINE WILL BEGIN TO SET UP ALONG THE CONTINENTAL DIVIDE AND SIERRA MADRE OVER MX ENHANCING THUNDERSTORM ACTIVITY INTO NEXT WEEK. THE POTENTIAL FOR RAIN WILL INCREASE MON OVER S TEXAS AS A PERTURBATION MOVES ACROSS THE REGION. ONCE AGAIN WED ANOTHER INFLUX OF MOISTURE OVER MEXICO WILL TRAVEL EAST ENHANCING CONVECTION ACROSS THE CWA. MODELS DIFFER INTO EARLY NEXT WEEK WITH THE ARRIVAL OF THE COLD FRONT. GFS 12Z MODEL RUN SHOWS A DELAY WITH THE FRONT WHILE THE ECMWF IS MORE PROGRESSIVE. EVENTHOUGH THERE ARE SOME DIFFERENCES... ABUNDANT MOISTURE WILL BE AVAILABLE AHEAD OF THE FRONT WHICH WILL ENHANCE THE CONVECTION ACROSS THE CWA FROM MON THROUGH MID WEEK WITH DRY AIR MOVING IN. MARINE...NOW THROUGH FRIDAY NIGHT...HIGH PRESSURE OVER THE GULF WILL INTERACT WITH PRESSURE FALLS OVER THE SOUTHERN HIGH PLAINS... RESULTING IN HIGHER WINDS AND SEAS THROUGH FRIDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TOMORROW...FRIDAY...WITH MORNING WINDS IN THE 20 TO 25 KT RANGE. WINDS WILL DECREASE FRIDAY NIGHT...BUT WAVE HEIGHTS ON THE GULF MAY REMAIN SEVEN FEET OR ABOVE THROUGH THE NIGHT. SATURDAY THROUGH THURSDAY...A FRONT WILL MOVE THROUGH THE LOWER TEXAS COAST SATURDAY ENHANCING SHOWERS AND THUNDERSTORMS ACROSS THE GULF WATERS. EXPECT SEAS GRADUALLY LOWERING TO 5 TO 6 FEET AS THE GRADIENT WEAKENS. THE FRONT WILL BE WEAK ENOUGH THAT WINDS WILL BE MORE EASTERLY TO SE. SCEC CONDITIONS IS POSSIBLE FOR THE EARLY PORTION OF SATURDAY. THE WINDS AND SEAS WILL REMAIN MODERATE THROUGH THE REST OF THE WEEK WITH A WEAK GRADIENT ACROSS THE AREA. A MOISTURE INFLUX AHEAD OF THE NEXT FRONT MONDAY WILL ENHANCE ANOTHER ROUND OF CONVECTION THROUGH WEDNESDAY BUT MODEL DIFFERENCES CONTINUE IN THE MODEL GUIDANCE. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 53-SCHROEDER/61
Hazardous weather outlook, Apr 28, 5:04 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 504 PM CDT THU APR 28 2016 TXZ248>257-290915- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 504 PM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT AREAS OF SMOKE AND HAZE MOVING UP FROM AGRICULTURAL BURNING IN THE YUCATAN PENINSULA AND CENTRAL AMERICA WILL REDUCE AIR QUALITY OVER MUCH OF DEEP SOUTH TEXAS. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF SMOKE AND HAZE ARE LIKELY TO ADVERSELY IMPACT AIR QUALITY THROUGH AT LEAST SATURDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY TO CONTINUE AT THE LOCAL BEACHES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-290915- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 504 PM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE GULF COASTAL WATERS BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES ARE AGAIN POSSIBLE FRIDAY THROUGH SATURDAY FOR THE GULF WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:07 AM CDT | Small Craft Advisory | BRO | 28 hr | |
| Apr 29, 4:07 AM CDT | Small Craft Advisory for Winds | BRO | 18 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.